Ask an expert
Question

19 Nov 2005

dry mouth
I am experiencing a very dry mouth, I have been taking trepeline for quite a while and recently my doctor increased the dosage to 50mg at night. I have also been put on the generic of losec, which I thought maybe was causing the dry mouth, because I have taken pariet and losec previously and it didnt cause a dry mouth. Can you help.
Answer 461 views
Expert
Pharmacist
pharmacist

01 Jan 0001

Michelle,

Trepiline has well know anticholinergic actions and this often causes a dry mouth. Omepazole (losec) is also known to cause a dry mouth - The culprit may be any of the two or even both. I suggest discussing this with your prescriber. In the meantime try chewing sugar-free gum or sucking sugar-free sweets.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.